MAUDE Adverse Event Report: COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that while using a fanelli laparoscopic endobiliary stent, the sent did not deploy and was kinked.The device could not be used on the patient, as it was not patent.The device was discarded and a second fanelli laparoscopic endobiliary stent set was used to complete the procedure successfully.As reported, the patient did not experience any adverse effects due to this occurrence.The complaint device was returned to the manufacturer and examined.Upon examination, it was discovered that the device had separated.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), dimensional specifications,quality control, and specifications of the device, as well as a visual inspection and functional test, were conducted during the investigation.The visual inspection of the complaint device showed no biomatter and the pushing catheter was separated from the hub.The flare remained intact, so it appeared it had been pulled through the hub.The guiding catheter inside the pushing catheter was kinked just past the proximal hub.All dimensions deemed relevant to the reported failure mode were analyzed (guiding catheter length, pushing catheter length, stent od) and found that the device was manufactured within cook¿s specifications.Additionally, a document based investigation evaluation was performed for lot 8927276.No non-conformances relevant to the reported failure mode.No additional devices from the reported lot were able to be pulled from the distribution center for further testing, and a software search of complaints on the reported lot found no additional complaints from the field.Cook reviewed the risk specification document, which states that adequate risk mitigation activities are in place to capture potential failure modes prior to customer release.Based on the information provided, investigation concluded a component failure without a design or manufacturing issue contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8445552
Report Number1820334-2019-00686
Device Sequence Number2227834
Product Code FGE
UDI-Device Identifier00827002136991
UDI-Public(01)00827002136991(17)210605(10)8927276
Combination Product (Y/N)N
PMA/510(K) Number
K010601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2021
Device Model NumberN/A
Device Catalogue NumberC-FBSS-100
Device Lot Number8927276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1